MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F120SIM
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results: the 5f select was fractured approximately 116.5 cm from the hub at the distal catheter joint.The 5f select was kinked approximately 110.0 cm from the hub.The distal fractured segment was ovalized approximately 1.0 cm from the fracture.Conclusions: evaluation of the returned 5f select confirmed a fractured device.Damage such as this may occur if force in excess of the tensile strength of the material bond is placed on the device when navigating in anatomy.Some anatomy may be more tortuous which may also contribute to this type of device damage.Further evaluation revealed an ovalization on the proximal end of the distal fractured portion.This damage was likely a result of the snaring process and is consistent with the location and orientation of the device.The non-penumbra sheath used in the procedure was not returned for evaluation.Therefore, it was unable to be evaluated for damage that may have also contributed to the reported 5f select failure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a diagnostic procedure using a neuron select catheter 5f (5f select) through a 5f sheath via radial approach.During the procedure, the 5f select fractured inside the patient.The proximal end of the fractured segment was snared and successfully removed from the patient¿s body.The procedure was completed using another catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #01 mfr report:3005168196-2018-02434 and is being corrected on this follow-up #02 mfr report: 3005168196-2018-02434.Additional narrative and/or corrected data.Please note that the following section was missed on the initial report and is being corrected on this follow-up #01 mfr report: 3005168196-2018-02434.Outcomes attributed to adverse event.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8166541
Report Number3005168196-2018-02434
Device Sequence Number16830728
Product Code DQY
UDI-Device Identifier00814548010205
UDI-Public00814548010205
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Catalogue NumberPNS5F120SIM
Device Lot NumberF85965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date06/12/2019
08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005